Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Jan 18, 2009, 8:40 PM CST for 33 counties in Texas. It took effect at Jan 19, 2009, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2009, 8:40 PM CST (02:40 UTC)
- In effect from
- Jan 19, 2009, 10:00 AM CST
- Expired
- Jan 19, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5546 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 190240 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 840 PM CST SUN JAN 18 2009 ...A RED FLAG WARNING HAS BEEN ISSUED FOR MOST OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES MONDAY... ...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN FOR PARTS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TUESDAY... .A VERY DRY AIRMASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS THROUGH AT LEAST TUESDAY. MODERATE NORTHWESTERLY WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO INCREASE SURFACE WINDS ON MONDAY. WIND GUSTS TO AROUND 25 MPH CAN BE EXPECTED ON MONDAY WITH SUSTAINED WINDS OF 15 TO 20 MPH. STRONGER WINDS ARE POSSIBLE ON TUESDAY BEHIND ANOTHER COLD FRONT AND MAY BRING NEAR CRITICAL FIRE WEATHER CONDITIONS. TXZ171>173-184>194-202>209-219>225-191130- /O.UPG.KEWX.FW.A.0001.090119T1500Z-090119T2300Z/ /O.NEW.KEWX.FW.W.0001.090119T1600Z-090119T2300Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA- 840 PM CST SUN JAN 18 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 15 TO 20 MPH ALONG WITH GUSTS TO AROUND 25 MPH CAN BE EXPECTED FROM LATE MORNING THROUGH LATE AFTERNOON ON MONDAY. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS DURING THE LATE MORNING AND PERSIST INTO THE AFTERNOON AND EARLY EVENING. IN ADDITION...STRONGER NORTHERLY WINDS BEHIND ANOTHER COLD FRONT MAY CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 191042 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 442 AM CST MON JAN 19 2009 ...A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES TODAY... ...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TUESDAY... .A VERY DRY AIRMASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS THROUGH TUESDAY. MODERATE NORTHWESTERLY WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL MIX TO THE SURFACE TO INCREASE SURFACE WINDS ON TODAY. WIND GUSTS TO AROUND 25 MPH ARE POSSIBLE TODAY... WITH SUSTAINED WINDS OF 15 TO 20 MPH IN THE WARMEST PART OF THE DAY. STRONGER WINDS ARE POSSIBLE ON TUESDAY IN WAKE OF ANOTHER COLD FRONT...COMING ACROSS THE REGION FROM THE NORTH. THIS WILL ALSO BRING NEAR CRITICAL FIRE WEATHER CONDITIONS TUESDAY. TXZ183-217-218-228-191845- /O.NEW.KEWX.FW.A.0002.090120T1600Z-090121T0000Z/ /O.EXA.KEWX.FW.W.0001.090119T1600Z-090119T2300Z/ VAL VERDE-MAVERICK-ZAVALA-DIMMIT- 442 AM CST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. NORTHWEST WINDS OF 10 TO 20 MPH ALONG WITH GUSTS TO AROUND 25 MPH CAN BE EXPECTED FROM LATE MORNING THROUGH LATE AFTERNOON TODAY. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS IN THE LATE MORNING TO EARLY AFTERNOON...AND TO AROUND 10 PERCENT IN THE MID TO LATE AFTERNOON. IN ADDITION...STRONGER NORTHERLY WINDS IN WAKE OF ANOTHER COLD FRONT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ171>173-184>194-202>209-219>225-191845- /O.NEW.KEWX.FW.A.0002.090120T1600Z-090121T0000Z/ /O.CON.KEWX.FW.W.0001.090119T1600Z-090119T2300Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA- 442 AM CST MON JAN 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 20 MPH ALONG WITH GUSTS TO AROUND 25 MPH CAN BE EXPECTED FROM LATE MORNING THROUGH LATE AFTERNOON TODAY. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS DURING THE LATE MORNING AND PERSIST THROUGH THE AFTERNOON. IN ADDITION...STRONGER NORTHERLY WINDS IN WAKE OF ANOTHER COLD FRONT WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 192106 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 306 PM CST MON JAN 19 2009 ...A RED FLAG WARNING WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH THE REMAINDER OF THIS AFTERNOON... ...A RED FLAG WARNING IS NOW IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TUESDAY... .A VERY DRY AIRMASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH TUESDAY. RELATIVE HUMIDITIES HAVE FALLEN INTO THE TEENS THIS AFTERNOON AND WILL FALL INTO THE TEENS AGAIN ON TUESDAY. MODERATE NORTHWESTERLY WINDS ALOFT HAVE MIXED TO THE SURFACE TODAY AND WILL DO SO AGAIN ON TUESDAY IN THE WAKE OF A WEAK COLD FRONT. SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH WILL CONTINUE THROUGH LATE AFTERNOON AND THEN REDEVELOP AGAIN ON TUESDAY. TXZ171>173-183>194-202>209-217>225-228-200515- /O.UPG.KEWX.FW.A.0002.090120T1600Z-090121T0000Z/ /O.NEW.KEWX.FW.W.0002.090120T1500Z-090121T0000Z/ /O.EXT.KEWX.FW.W.0001.000000T0000Z-090120T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 306 PM CST MON JAN 19 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL REMAIN THE TEENS THROUGH LATE AFTERNOON. AFTER A SLIGHT RECOVERY TONIGHT...THEY WILL FALL INTO THE TEENS AGAIN ON TUESDAY. NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH WILL CONTINUE THROUGH LATE AFTERNOON. THE WINDS WILL DIMINISH TONIGHT AND THEN INCREASE TO 15 TO 20 MPH WITH GUSTS TO NEAR 25 MPH ON TUESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Jan 18, 5:24 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 18, 5:24 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 PM CST SUN JAN 18 2009 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. NORTHWEST WINDS WILL BECOME GUSTY BY 16Z. && .PREV DISCUSSION... /ISSUED 400 PM CST SUN JAN 18 2009/ DISCUSSION... TONIGHT THROUGH TUESDAY NIGHT, AN UPPER RIDGE OVER THE WESTERN STATES AND UPPER TROUGH OVER THE EASTER STATES WILL MAINTAIN A DRY NORTHWESTERLY FLOW ALOFT. THESE WINDS WILL MIX TO THE SURFACE TO PROVIDE DOWNSLOPE WARMING ON MONDAY WITH HIGHS MUCH ABOVE AVERAGE. ANOTHER COLD FRONT WILL MOVE THROUGH LATE MONDAY NIGHT INTO EARLY TUESDAY WITH COOLER TEMPERATURES, BUT STILL ABOVE AVERAGE. MOSTLY CLEAR SKIES, LOW DEWPOINTS, AND DECOUPLED WINDS WILL ALLOW FOR BELOW AVERAGE LOWS, EXCEPT MIXED WINDS BEHIND THE COLD FRONT WILL KEEP LOWS MONDAY NIGHT NEAR OR SLIGHTLY ABOVE AVERAGE. HAVE GONE SLIGHTLY COOLER THAN MAV/MEX LOWS DUE LOWER DEWPOINTS AS SHOWN ON NAM. HAVE GONE SLIGHTLY WARMER THAN MAV/MEX HIGHS MONDAY DUE DOWNSLOPE WARMING. WEDNESDAY INTO THURSDAY, THE UPPER PATTERN WILL BEGIN TO BREAK DOWN AS AN UPPER TROUGH MOVES INTO THE WEST COAST. THIS WILL ALLOW SOUTHERLY WINDS TO RETURN BRINGING A WARMING TREND, ESPECIALLY AT NIGHT. MEX LOWS LOOKS REASONABLE, ALTHOUGH HAVE GONE SLIGHTLY WARMER THAN HIGHS DUE THERMAL RIDGING. FRIDAY THROUGH NEXT WEEKEND, THE MODELS HAVE COME INTO BETTER AGREEMENT. THE UPPER TROUGH WEAKENS WHILE MOVING INTO A CONFLUENT FLOW ALOFT OVER THE SOUTHERN TIER OF STATES. THE TROUGH MOVES ACROSS TEXAS ON FRIDAY. THEN ANOTHER COLD FRONT MOVES THROUGH FRIDAY NIGHT. A WEAKER RIDGE REBUILDS OVER THE WEEKEND. AMOUNT OF MOISTURE AS WELL AS TIMING OF GREATEST MOISTURE, CONVERGENCE, AND LIFT NOT COINCIDENT AND HAVE ONLY GONE WITH SILENT 10 POPS. HAVE GONE MUCH COOLER THAN MEX TEMPERATURES FRIDAY NIGHT THROUGH SATURDAY NIGHT DUE STRONGER COLD ADVECTION AS NOTED ON ECMWF. FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONDITIONS WERE BRIEFLY REACHED EARLIER THIS AFTERNOON. A VERY DRY AIRMASS WILL PERSIST ACROSS THE AREA TONIGHT THROUGH AT LEAST TUESDAY. LATE MORNING THROUGH AFTERNOON RELATIVE HUMIDITIES IN THE TEENS CAN BE EXPECTED. MODERATE NORTHWESTERLY WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO INCREASE SURFACE WINDS ON MONDAY. WIND GUSTS UP TO AROUND 20 MPH CAN BE EXPECTED WITH SUSTAINED WINDS NEAR 15 MPH. PORTIONS OF SOUTH CENTRAL TEXAS UNDER A FIRE WEATHER WATCH INCLUDE AREAS ALONG AND EAST OF A ROCKSPRINGS TO BRACKETTVILLE TO PEARSALL LINE. STRONGER NORTHERLY WINDS ARE POSSIBLE ON TUESDAY BEHIND ANOTHER COLD FRONT AND MAY BRING NEAR CRITICAL FIRE WEATHER CONDITIONS. SOUTHERLY WINDS WILL RETURN WEDNESDAY THROUGH FRIDAY RESULTING IN INCREASING MOISTURE AND ALLOW RELATIVE HUMIDITIES TO RECOVER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 40 73 43 65 37 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 36 73 40 65 30 / 0 0 0 0 0 DEL RIO INTL AIRPORT 37 74 42 71 37 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 38 78 44 69 36 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE...WILLIAMSON...WILSON. && 01/06
Hazardous weather outlook, Jan 18, 6:44 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 644 PM CST SUN JAN 18 2009 TXZ171>173-183>194-202>209-217>225-228-191230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 644 PM CST SUN JAN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AFTERNOON RELATIVE HUMIDITIES IN THE TEENS AND SUSTAINED WINDS OF 15 MPH MONDAY AND TUESDAY WILL MAKE FIRE WEATHER CONDITIONS APPROACH CRITICAL LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:42 AM CST | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 10 hr |
| Jan 19, 3:06 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.